MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS LUER-LOK; PISTON SYRINGE
Catalog Number 309649
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd syringe 5ml ll euro 125 s/c had foreign matter.The following information was provided by the initial reporter: correct sku 309649 when did the incident occur? before use we have received a complaint from a customer with regards to syringe 5ml usa we purchase from you, this is what they say: ( description of fault: the item has arrived, and it has grease/ oil inside of the syringe fresh out of the packet and it should not have this.) our product investigation team have checked a couple samples from different deliveries/lot codes.All have some form of residue on the black top of the plunger as per attached images.Below is an image from the customer of the effect it has for them.Could you please confirm what this residue is please? is this a normal occurrence or should stock be removed from sale? when we send out the syringe to our customer on a regular basis they are still sealed in the wrapper they arrive in so we would not know or see if anything was wrong.Additional info on 11/11/2025: lot numbers affected 4352947, 5035795, 5072216 & 5211978.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4) - supplemental mdr - foreign matter.Two photographic images of 5 ml eurographic syringes (part number 309649) were received and evaluated.One image showed two loose plunger rods with attached stoppers, with visible silicone present on the stoppers; the amount observed was within acceptable limits and not considered excessive.The second image depicted a loose syringe partially filled with an unknown fluid exhibiting brownish yellow discoloration.Based on the available information, the condition observed could not be confirmed to have originated at the manufacturing facility, and a physical sample would be required to enable a more comprehensive evaluation and potential root cause determination.Silicone is an inert, non toxic medical grade substance used as a lubricant in disposable hypodermic devices and is an integral component of syringe design, enabling proper functionality without impacting product safety, efficacy, or performance.Silicone has been used in this application for over 25 years, with distribution exceeding 30 billion units, and no known adverse clinical effects have been associated with its presence or unintentional delivery.Furthermore, a device history record review was completed for provided lot number 4352947, 5035795, 5072216 and 5211978.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23655577
Report Number1213809-2025-00742
Device Sequence Number11967905
Product Code FMF
UDI-Device Identifier00382903096497
UDI-Public(01)00382903096497(11)241217(17)291130(10)4352947
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309649
Device Lot Number4352947
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by Manufacturer01/06/2026
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown